MAUDE Adverse Event Report: MEDCOMP 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT

MEDCOMP 5FX55CM DUAL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17035201
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.When the investigation is complete a final report will be submitted.
 
Event or Problem Description
Catheter ruptured 2mm beyond the 26cm mark.Reason for passage of the picc to antibiotic therapy (rocefin).
 
Additional Manufacturer Narrative
The contract manufacturer conducted an evaluation of the returned device.Visual inspection showed the solid purple catheter/tubing was wavy/twisted.At the 23cm mark a large kink was noted.Between the 23cm to 23.5cm mark a straight longitudinal slit was present.A cross section before and after the kinked/slit portion of the tubing was performed and measurements were taken where possible.Variation of the measurements may have been caused by handling or use of the catheter as it was implanted for 16 days.A review of the manufacture records for the lot reported showed the device was manufactured to specification.The root cause is most likely not due to the manufacture process.A definitive root cause cannot be determined.It is possible that the lumen being kinked or clotted may have contributed to the failure.The instructions for use contain the following.Occluded/partially occluded catheter- if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.Failure to ensure patency of the catheter may result in catheter failure.

Brand Name
5FX55CM DUAL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8748421
Report Number2518902-2019-00038
Device Sequence Number16729039
Product Code LJS
UDI-Device Identifier00884908033250
UDI-Public884908033250
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091953
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/28/2021
Device Model NumberMR17035201
Device Catalogue NumberMR17035201
Device Lot NumberMLPH920 S2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR